Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|confused123 - Mon Jan 05, 2009 11:11 pm|
I was not on Birth control I had dark brown reddish stiks and i thought my period started so started taking yaz birth control 2 days later it was clear I continued taking the birth control. I have stomach cramps but my periods did not start. Last month I had dark discharge on 3rd dec it was clear on 7th then I got the flow on the 9th which was there for 5 days. Do i continue taking the birthcontrol and when is the first day of periods. please help
|Debbie Miller, RN - Tue Jan 06, 2009 10:41 pm|
Birth control pills can affect your periods. Some people have very light periods, some miss them altogether. You should take the pills as prescribed and if a break of one week is part of the routine, just take that break after the three weeks of active pills, then begin again regardless of whether or not you had bleeding. If your pack contains benign (sugar) pills, just take them continuously according to the package. The reason they are started with a period part of the cycle is to be sure you are not pregnant already when you start them.
I hope this helps.
|confused123 - Wed Jan 07, 2009 1:36 pm|
Thank you for the response. is the brown discarge considered as the first day of the periods.
|Debbie Miller, RN - Thu Jan 08, 2009 12:21 pm|
It may be but hard to say if that would be considered the first day - depends on how heavy the period is - if the next day is more typical, you might consider that day 1. However, since you are continuing the pill on schedule anyway, that technicality should not matter.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.